MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 5.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 5.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES
Catalog Number 72202530
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an unspecified procedure, the full radius platinum bonecutter 5.5mm had an instance of metal debris.It is unknown if there was a backup device available or if there was a surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H2: corrected information in h6 (type of investigation, investigation findings, conclusions & component code).Corrected information in h11 (should be read only as: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H2: corrected information in h6 (type of investigation, investigation findings, investigation conclusions & component code).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in unopened/sealed original packaging with the batch number of the complaint on the label.The color and magnet scheme of the device matches the print.Red lubricant, which has discolored in spots, is present at the tip of the inner blade.There are no signs of metal debris or any other defect on the inner or outer blades.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FULL RADIUS BONECUTTER 5.5MM PLATINUM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22552563
Report Number1219602-2025-01801
Device Sequence Number18567026
Product Code HAB
UDI-Device Identifier03596010655684
UDI-Public3596010655684
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202530
Device Lot Number51246951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer06/24/2025
08/14/2025
Initial Report FDA Received Date07/20/2025
Supplement Report FDA Received Date07/20/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown